Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 36, NWS Buffalo, NY

July 2, 20144 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 2, 2014, 12:28 AM EDT for 4 counties in New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 12:28 AM EDT (04:28 UTC)
Expired
Jul 2, 2014, 1:30 AM EDT
In force
62 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Livingston County, NY, Monroe County, NY, Ontario County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS51 KBUF 020428
SVRBUF
NYC051-055-069-121-020530-
/O.NEW.KBUF.SV.W.0036.140702T0428Z-140702T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1228 AM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LIVINGSTON COUNTY IN WESTERN NEW YORK
  SOUTHEASTERN MONROE COUNTY IN WESTERN NEW YORK
  WESTERN ONTARIO COUNTY IN WESTERN NEW YORK
  EASTERN WYOMING COUNTY IN WESTERN NEW YORK

THIS ALSO INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 44 AND 45.

THIS ALSO INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10.

* UNTIL 130 AM EDT

* AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PERRY...OR 13 MILES SOUTHWEST OF GENESEO...AND MOVING NORTHEAST AT
  40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MOUNT MORRIS...
  GENESEO...
  CHIPMUNK...
  LIMA...
  HONEOYE FALLS...
  VICTOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4308 7741 4278 7720 4262 7813 4276 7817
TIME...MOT...LOC 0429Z 244DEG 33KT 4273 7802

$$

RSH
2 follow-up statements
974 
WWUS51 KBUF 020451
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1251 AM EDT WED JUL 2 2014

NYC121-020500-
/O.CAN.KBUF.SV.W.0036.000000T0000Z-140702T0530Z/
WYOMING NY-
1251 AM EDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WYOMING COUNTY IS
CANCELLED...

LAT...LON 4308 7741 4278 7720 4265 7795 4285 7792
TIME...MOT...LOC 0450Z 244DEG 33KT 4281 7778

$$

NYC051-055-069-020530-
/O.CON.KBUF.SV.W.0036.000000T0000Z-140702T0530Z/
LIVINGSTON NY-ONTARIO NY-MONROE NY-
1251 AM EDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHEASTERN MONROE...WESTERN ONTARIO AND NORTHERN LIVINGSTON
COUNTIES...

THIS ALSO INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 44 AND 45.

THIS ALSO INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10.

AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GENESEO...MOVING
NORTHEAST AT 40 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  CHIPMUNK...
  LIVONIA...
  LIMA...
  HONEOYE FALLS...
  IONIA...
  EAST BLOOMFIELD...
  VICTOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. THESE STORMS ALSO HAVE A HISTORY OF 
PRODUCING AN INCH OF RAIN IN LESS THAN 30 MINUTES TIME. 

&&

LAT...LON 4308 7741 4278 7720 4265 7795 4285 7792
TIME...MOT...LOC 0450Z 244DEG 33KT 4281 7778

$$

RSH
578 
WWUS51 KBUF 020529
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
129 AM EDT WED JUL 2 2014

NYC051-055-069-020538-
/O.EXP.KBUF.SV.W.0036.000000T0000Z-140702T0530Z/
LIVINGSTON NY-ONTARIO NY-MONROE NY-
129 AM EDT WED JUL 2 2014

THIS ALSO INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 44 AND 45.

THIS ALSO INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10.

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE...WESTERN
ONTARIO AND NORTHERN LIVINGSTON COUNTIES WILL EXPIRE AT 130 AM EDT...

WHILE THE THREAT FOR SEVERE WEATHER HAS ENDED WITH THESE PARTICULAR 
STORMS...RADAR INDICATED THAT THE REMAINING SHOWERS AND 
THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND ADDITIONAL CLOUD TO GROUND 
LIGHTNING...AND POSSIBLY WIND GUSTS TO 40 MPH. 

THE STORMS HAVE PRODUCED AS MUCH AS AN INCH OF RAIN THROUGH 1:30 
AM...AND WILL LIKELY PRODUCE ANOTHER HALF INCH BEFORE MOVING OUT OF 
THE AREA. 

LAT...LON 4308 7741 4278 7720 4265 7795 4285 7792
TIME...MOT...LOC 0528Z 244DEG 33KT 4296 7735

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:25 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 1, 10:25 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1025 PM EDT TUE JUL 1 2014

.SYNOPSIS...
A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH WEDNESDAY
WITH SOME SHOWERS AND THUNDERSTORMS POSSIBLE WITHIN THE
CORRESPONDINGLY UNSTABLE AIRMASS. THIS WILL ESPECIALLY BE THE CASE
WEDNESDAY AFTERNOON AS A COLD FRONT WILL BEAR DOWN ON THE REGION.
TEMPERATURES WILL LOWER AND HUMIDITY LEVELS WILL BECOME MORE
TOLERABLE IN THE WAKE OF THE FRONT DURING THE LATTER PORTION OF THE
WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A WEAK FRONTAL BOUNDARY OVER THE LOWER GREAT LAKES IS INTERACTING
WITH A CONDITIONALLY UNSTABLE AIRMASS TO PRODUCE SOME SCATTERED
SHOWERS OVER LAKE ERIE AND THE FAR WESTERN COUNTIES OF THE STATE.
WHILE A CAP IN THE VCNTY OF 10K FT SHOULD LIMIT THIS ACTIVITY IN
TERMS OF STRENGTH AND COVERAGE...THUNDERSTORMS WILL BE POSSIBLE OVER
CHAUTAUQUA COUNTY THROUGH MIDNIGHT.

THE REMAINDER OF THE OVERNIGHT WILL FEATURE PARTLY TO MOSTLY CLOUDY
SKIES AND RELATIVELY HIGH TEMPERATURES WITH LOWS GENERALLY RANGING
FROM THE LOWER 70S ACROSS THE LAKE PLAINS TO THE MID 60S IN THE
VALLEYS OF THE SRN TIER.

ON WEDNESDAY...THE MAIN COLD FRONT WILL SLOWLY WORK ITS WAY ACROSS
MUCH OF THE CWA...SUPPORTED BY THE EASTWARD PROGRESSION OF THE UPPER
LEVEL TROUGH. WITH A STILL HUMID AIRMASS AND PWATS AROUND 1.25 -1.5
INCHES EXPECT SHOWERS AND THUNDERSTORMS TO AGAIN FORM AS THE
ATMOSPHERE DESTABILIZES. THE PASSAGE OF THE COLD FRONT WILL PROVIDE
LIFT WITH THE LIKELIEST AREAS FOR SHOWERS ACROSS THE GENESEE VALLEY
AND POINTS EASTWARD...WHERE THE COLD FRONT WILL ENCOUNTER PEAK
AFTERNOON HEATING. THIS COLD FRONT WILL STALL SOME ACROSS THE
EASTERN PORTION OF THE CWA...LEAVING CHANCES FOR SHOWERS AND
THUNDERSTORMS INTO THE EVENING HOURS. LATE AS THE UPPER LEVEL LOW
NEARS THE EASTERN GREAT LAKES A SHOWER MAY CLIP FAR NORTHERN NIAGARA
FRONTIER.

GIVEN THE DIURNALLY ASSISTED INSTABILITY OVER THE FINGER LAKES AND
PORTIONS OF THE EASTERN LAKE ONTARIO REGION WEDNESDAY AFTERNOON...
HAVE ADDED SOME ENHANCED WORDING (HEAVY RAIN...SMALL HAIL AND
GUSTY WINDS) TO THE FORECAST.

IT WILL STILL BE ON THE HOT AND MUGGY SIDE WEDNESDAY WITH WIDESPREAD
80S ACROSS THE REGION. ROCHESTER AND PORTIONS OF THE GENESEE VALLEY
MAY REACH THE 90F MARK AGAIN.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE SHORT TERM PORTION OF THE FORECAST WILL OPEN WITH THE COLD
FRONTAL BOUNDARY SLOWLY OOZING EASTWARD ACROSS OUR CENTRAL AND
EASTERN ZONES DURING THE COURSE OF WEDNESDAY NIGHT. WHILE THIS
FEATURE WILL ACT AS THE FOCUS FOR SOME ADDITIONAL SCATTERED
CONVECTION THAT WILL SHIFT EASTWARD OVER TIME...THE LACK OF
SIGNIFICANT UPPER LEVEL SUPPORT AND INCREASING NOCTURNAL
STABILIZATION WARRANTS ONLY DIMINISHING CHANCE POPS AT THIS
PARTICULAR TIME. FURTHER WEST ACROSS FAR WESTERN NEW YORK THE BULK
OF THE NIGHT SHOULD BE MAINLY DRY...THOUGH A FEW ADDITIONAL STRAY
SHOWERS CANNOT BE TOTALLY RULED OUT GIVEN THE PRESENCE OF MID AND
UPPER LEVEL TROUGHING. TEMPERATURE-WISE...COOLER AND DRIER AIR
FILTERING IN BEHIND THE SLOW MOVING FRONT WILL ALLOW NIGHTTIME LOWS
TO FALL BACK TO THE 60-65 DEGREE RANGE...MAKING FOR SOMEWHAT MORE
COMFORTABLE SLEEPING CONDITIONS COMPARED TO THE PREVIOUS FEW NIGHTS.

ON THURSDAY...THE COLD FRONT WILL STALL OUT OVER EASTERN NEW YORK
AND WESTERN NEW ENGLAND...IN RESPONSE TO TROPICAL SYSTEM ARTHUR
WHICH WILL BE SLOWLY LIFTING ALONG OR JUST OFFSHORE OF THE CAROLINA
COASTLINE. WITH LINGERING MOISTURE ALONG THE FRONT AND SYNOPTIC-
SCALE LIFT INCREASING ACROSS THE AREA THANKS TO THE COMBINATION OF A
DIGGING UPPER LEVEL TROUGH AND AN INCREASINGLY DIFFLUENT FLOW ALOFT
IN THE RIGHT REAR QUAD OF A DEVELOPING UPPER LEVEL JET STREAK...
THIS LINGERING BOUNDARY SHOULD AGAIN ACT AS THE FOCUS FOR ANOTHER
ROUND OF SHOWERS. THE BEST CHANCES FOR THESE WILL BE FOUND ALONG OUR
SOUTHEASTERN PERIPHERY WHICH WILL BE CLOSEST TO THE LINGERING
BOUNDARY...WHERE LARGE-SCALE LIFT WILL BE MAXIMIZED AND WHERE SOME
LOW LIKELY POPS WILL BE IN PLACE...WHILE PROGRESSIVELY LOWER CHANCES
FOR SHOWERS WILL BE FOUND WITH INCREASING WESTWARD EXTENT. GIVEN THE
DEVELOPMENT OF SOME WEAK INSTABILITY STEMMING FROM DAYTIME
HEATING...A FEW EMBEDDED THUNDERSTORMS WILL ALSO BE POSSIBLE FROM
INTERIOR SECTIONS OF THE SOUTHERN TIER NORTHEASTWARD TO LEWIS
COUNTY. ALL OF THIS WILL THEN QUICKLY WIND DOWN THURSDAY NIGHT AS
THE FRONT SLIDES FURTHER EAST INTO NEW ENGLAND...AND HIGH PRESSURE/
DRIER AIR OVER THE MISSISSIPPI VALLEY RIDGES NORTHEASTWARD INTO
WESTERN NEW YORK.

WITH RESPECT TO TEMPS...PROGRESSIVELY COOLER AND DRIER AIR FILTERING
INTO THE REGION THURSDAY AND THURSDAY NIGHT WILL LEAD TO A CONTINUED
TREND TOWARD COOLER AND MORE COMFORTABLE WEATHER...WITH DAYTIME
HIGHS MOSTLY IN THE MID TO UPPER 70S THURSDAY FOLLOWED BY LOWS IN
THE LOWER TO MID 50S THURSDAY NIGHT. AT THE SAME TIME...DEWPOINTS
WILL GRADUALLY FALL INTO THE LOWER HALF OF THE 50S.

FRIDAY AND FRIDAY NIGHT...BURGEONING SURFACE HIGH PRESSURE AND DRY
AIR OVER THE OHIO VALLEY AND CENTRAL GREAT LAKES WILL CONTINUE TO
BUILD EAST ACROSS OUR AREA WHILE ARTHUR LIFTS NORTHEASTWARD OFFSHORE
OF THE MID ATLANTIC AND NEW ENGLAND COASTLINES...WITH ITS EFFECTS
REMAINING WELL EAST OF WESTERN AND NORTH CENTRAL NEW YORK. THIS
SHOULD RESULT IN A BEAUTIFUL INDEPENDENCE DAY HOLIDAY...WITH A FAIR
AMOUNT OF SUNSHINE COMBINING WITH 850 MB TEMPS OF +8C TO +10C TO
YIELD DAYTIME HIGHS IN THE LOWER TO MID 70S. COUPLED WITH DEWPOINTS
REMAINING IN THE LOWER TO MID 50S...THIS WILL RESULT IN A VERY
COMFORTABLE DAY...WITH LOWS IN THE UPPER 40S TO MID 50S THEN MAKING
FOR EQUALLY COMFORTABLE SLEEPING CONDITIONS ONCE THE HOLIDAY
CELEBRATIONS CONCLUDE FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE REMAINDER OF THE LONG INDEPENDENCE DAY WEEKEND WILL CONTINUE TO
FEATURE BEAUTIFUL WEATHER...AS SPRAWLING HIGH PRESSURE OVER THE OHIO
VALLEY SLOWLY DRIFTS EAST AND EVENTUALLY OFF THE MID-ATLANTIC
COASTLINE. EXPECT PLENTIFUL SUNSHINE ON SATURDAY AS THE RIDGE AXIS
SETTLES DIRECTLY OVERHEAD...WITH THE SOME MID AND HIGH CLOUDS THEN
GRADUALLY MIXING IN ON SUNDAY AS WARM AIR ADVECTION COMMENCES ALOFT.
TEMPERATURE-WISE...COMFORTABLE TEMPS IN THE MID 70S ON SATURDAY WILL
CLIMB TO PLEASANTLY WARM LEVELS IN THE UPPER 70S/LOWER 80S ON SUNDAY
AS A WEAK SOUTHERLY RETURN FLOW OF WARMER AIR SETS UP ON THE BACK
SIDE OF THE DEPARTING RIDGE. AT THE SAME TIME THOUGH...HUMIDITY
LEVELS WILL REMAIN AT COMFORTABLE LEVELS...WITH DEWPOINTS ONLY
SLOWLY RISING THROUGH THE 50S.

LOOKING A BIT FURTHER AHEAD...THE VARIOUS GUIDANCE PACKAGES ARE IN
GENERAL AGREEMENT ON A WEST-SOUTHWESTERLY FLOW OF WARMER AND MORE
HUMID AIR ONCE AGAIN OVERSPREADING OUR REGION EARLY NEXT WEEK IN
ADVANCE OF THE NEXT LOW AMPLITUDE UPPER TROUGH AND ITS ATTENDANT
COLD FRONT. THIS WILL TRANSLATE TO A RETURN TO ABOVE AVERAGE
TEMPERATURES AND ELEVATED HUMIDITY LEVELS FOR THE REMAINDER OF THE
LONG TERM PERIOD...ALONG WITH SOMEWHAT MORE UNSETTLED CONDITIONS.
GIVEN THE GENERAL INCREASE IN HEAT AND HUMIDITY...AND THAT THE EXACT
TIMING OF THE FRONT REMAINS UNCERTAIN AT THIS DISTANT JUNCTURE...FOR
NOW HAVE ELECTED TO JUST COVER THE LATTER WITH BROADBRUSH LOWER-END
CHANCES OF SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL BE IN PLACE ACROSS THE REGION OVERNIGHT...WITH
SOME MVFR STRATUS ACROSS THE SRN TIER BETWEEN ABOUT 08 AND 12Z.
THERE WILL ALSO BE THE CHANCE FOR SOME WIDELY SEPARATED SHOWERS AND
THUNDERSTORMS OVER THE FAR WESTERN COUNTIES.

FOR WEDNESDAY...A COLD FRONT WILL MAKE ITS WAY ACROSS THE REGION
DURING THE LATE AFTERNOON AND EVENING. WHILE SOME THUNDERSTORMS
COULD DEVELOP AHEAD AND ALONG THIS FRONT...THE BULK OF THE DAY WILL
FEATURE VFR CONDITIONS.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH CHANCE OF SHOWERS
AND THUNDERSTORMS.
FRIDAY THROUGH SUNDAY...VFR.

&&

.MARINE...
WINDS HAVE WEAKENED CONSIDERABLY ACROSS BOTH LAKES AS THE SETTING
SUN HAS ENCOURAGED LESS MIXING...WHILE WINDS ALOFT HAVE WEAKENED AS
WELL. THIS WILL LEAVE GENTLE TO MODERATE SOUTHWESTERLIES ON BOTH
LAKES WITH WAVES AVERAGING 1 TO 3 FEET.

DURING THE DAY WEDNESDAY...A TIGHTENING PRESSURE GRADIENT AHEAD OF A
COLD FRONT WILL SUPPORT FRESHENING WINDS THAT COULD RESULT IN
ANOTHER ROUND OF SMALL CRAFT ADVISORIES. THE HIGHEST CHANCE FOR THIS
WOULD BE ON LAKE ERIE AND ACROSS THE NEARSHORE WATERS WEST OF
ROCHESTER.

WINDS WILL WEAKEN IN THE WAKE OF THE COLD FRONT WEDNESDAY NIGHT...
AND AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES ON THURSDAY...
RELATIVELY LIGHT WINDS AND NEGLIGIBLE WAVES CAN BE ANTICIPATED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH/THOMAS
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jul 1, 7:02 PM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
702 PM EDT TUE JUL 1 2014

NYZ001>003-010>012-019-020-085-021830-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
702 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-013-014-021-021830-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO-
ALLEGANY-
702 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT WILL PUSH THROUGH THE REGION WEDNESDAY AFTERNOON...
AND WITH A HOT AND HUMID AIRMASS IN PLACE...THIS WILL PRESENT THE
RISK FOR STRONG TO SEVERE THUNDERSTORMS. THE GREATEST SEVERE
WEATHER RISK WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

WEDNESDAY AFTERNOON WILL ONCE AGAIN BE HOT WITH THE HEAT COMBINING
WITH THE HUMID CONDITIONS TO PRODUCE HEAT INDICES IN THE LOW TO
MID 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
702 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Jul 1, 10:56 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1056 PM EDT TUE JUL 1 2014

NYZ019-020-020345-
CATTARAUGUS NY-CHAUTAUQUA NY-
1056 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND HEAVY RAIN.  THIS STORM WAS LOCATED 9 MILE SOUTHWEST OF
  MAYVILLE...AND MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  SHERMAN...
  MAYVILLE AND CHAUTAUQUA INSTITUTE...
  STOCKTON...
  CASSADAGA AND SINCLAIRVILLE...
  ARKWRIGHT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4248 7911 4227 7897 4212 7969 4224 7974

REYNOLDS
Special weather statement, Jul 2, 12:25 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1225 AM EDT WED JUL 2 2014

NYZ012>014-020515-
LIVINGSTON NY-ONTARIO NY-WYOMING NY-
1225 AM EDT WED JUL 2 2014

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 40
  MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PERRY...AND MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GENESEO...
  PERRY...
  LEICESTER...
  SILVER SPRINGS...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4293 7761 4259 7757 4260 7818 4277 7818

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:56 PM EDTSpecial Weather StatementBUFChautauqua49 min
Jul 1, 11:05 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie55 min
Jul 1, 11:40 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie, Wyoming65 min
Jul 2, 12:25 AM EDTSpecial Weather StatementBUFLivingston50 min
Jul 2, 12:48 AM EDTSpecial Weather StatementBUFCattaraugus42 min
Jul 2, 1:13 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus62 min
Jul 2, 2:28 AM EDTSpecial Weather StatementBUFOswego47 min
Jul 2, 7:40 AM EDTSmall Craft AdvisoryBUF12 hr
Jul 2, 5:40 PM EDTSpecial Weather StatementBUFWyoming50 min
Jul 2, 7:34 PM EDTSevere Thunderstorm WarningBUFLewis26 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.